fbpx
Healthcare

Is THC behind the mysterious vaping associated lung injury?

Lung injuries that emerged with vaping are being linked to the use of cannabis and THC containing e-cigarettes. Although, there are several variable causal factors and the root cause has not been established yet. The raw figures and analysis are suggestive of THC as a cause of this lung injury

Till the date, there are eight hundred and five cases in total since the initial reporting of the cases in Illinois and Wisconsin. The death toll due to this emergent injury has gone up-to twelve. This life-threatening condition is under investigation by the U.S. Center for Disease Control and Prevention (CDC) nationwide. The higher authorities suggest not to use these products until a clear picture is in front of everyone about what is going on.

What do we know through CDC report?

CDC has published a report that contains statistics collected from 771 patients reported to have the vaping related injury. 77% of the patients reported the use of THC containing products and 37% used THC exclusively. 57% reported the use of nicotine-containing vapes and 36% used them exclusively. More than half of theses patients are male between ages 18 to 24 years.

There are many different products under multiple brand names available for sale in Illinois and Wisconsin. No specific product or brand name has links with lung injury. However, the brand Dank Vapes is common among two-third of the patients.

Related- US reverses ban on a 21-years-old who crossed the border carrying Cannabis derivative

These Dank Vapes are THC containing cartridges that come as a ready-to-use product. The majority of these products are not commercially available at local shops. There is no involvement of commercial vendors since the recreational use of THC is still illegal.

What is still not clear?

There is still no clear answer of the exact cause of this lung injury. There is not one particular chemical that is able to associate with symptoms. However, investigators are looking into a wide range of ingredients including adulterants and other constituents. Yet there is no narrowing of these products to find the real culprit of this lung disease incidence.

What are the symptoms of Vaping Associated Pulmonary Injury (VAPI)?

This syndrome presents itself in the form of a wide range of symptoms associated with respiratory as well as digestive symptoms. These include chest pain, cough, difficulty in breathing, nausea, diarrhea, vomiting, abdominal discomfort, etc. other symptoms include fever, chills, weight loss, fatigue, and malaise. The majority of the patients report to experience at least one of these symptoms within one week of vaping.

FDA has imposed ban the retailing of flavored E-cigarettes starting September. All products except those of tobacco flavored are following a restriction. This effective removal of flavored E-cigarettes from the market will be helpful until the product gets approval from the Food and Drug Administration Authority

E-cigarettes or vapes were introduced a decade ago. Initially, they were popular for being a safer alternative to traditional tobacco cigarettes. But in the light of current knowledge, it is not clear if e-cigarettes or vapes are safe or not. On one hand, cannabis serves the medicinal purpose on another it has associations with lung injuries and many other side effects. Still, there is nothing sure that can help to declare a final statement on the status of cannabis for now.

Related Articles

Leave a Reply

Your email address will not be published. Required fields are marked *

Close

Adblock Detected

Please consider supporting us by disabling your ad blocker